Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Rash?I
    avatar
    An_251467 posted:
    I've been having this recurring rash for almost 4 weeks now. It flares mostly at night while I am sleeping. Of course, it wakes me. It's a burning itch to which oatmeal baths, benadryl, prednisone, hydroxizine, cortaid cream can extinguish it. I also feel swollen around my middle section, extremely fatigued, tired, joints hurt at times and unable to rest. I have been to 4 different doctors, ran blood tests, only to be told "everything is normal". Of course I'm not normal! I don't know what my next step should be? Has anyone had a similar experience? Any suggestions for the next step?
    Reply
     
    avatar
    gringa1 responded:
    Hi, I can truly understand what you're going through. I demanded from my primary doctor to be seen a rheumatologist for arthritis, cause that's what I thought I had. And that's when specific blood test were done and lupus showed positive. And Epstein Bar virus!!! I hope this will help, I also have fibromyalgia and when it's active, which it is now, your body (my body), itches and rash occurs, every inch oh your body hurts. The flaring at comes when the body is at relax mode, and that's when hits, not everyone is the same. I hope you find what works for you

    God bless
     
    avatar
    lisatru62 responded:
    It is funny that you said you feel swollen around your middle section. I had this feeling before my diagnosis and beginning meds. It is gone now after a year and a half of medication. I never related the two.

    For your symptoms to be controlled you might need something stronger or different than prednisone. My rashes did not respond, I only felt anxiety, sleeplessness and bloating with prednisone. There wasn't a cream on the market that made the rashes go away. I tried plaquanil for the skin condition, still do and it works great. It is affordable and has fewer side effects than some of the other meds for lupus. Talk to your doctor, they might go for it.

    Good Luck.

    Lisatru62


    Coping
    With Lupus

    WebMD's Day2Night will help you develop personal coping strategies for living with lupus – at home,
    at work, or with family
    and friends.
    Visit Lupus Day2Night

    Helpful Tips

    Minimizing steroid side effectsExpert
    It is likely that most lupus patients will at some time be taking steroids to control some aspect of their disease. In order to minimize ... More
    Was this Helpful?
    79 of 110 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.